MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

AOMORI OLYMPUS CO., LTD. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation as it was discarded by the user facility (representative stated "unable to store the item safely in department due to fluids within the syringe".Therefore no requirement to send transport package due to item being discarded".The cause of the reported issue is unknown at this time.Follow up is in progress to gather additional information regarding the event reported.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Company representative reported faulty egna-u401sx4021 (aspiration needle)-single use.According to the report, the fault is with the vaclok syringe supplied within the pack.The rubber piece that helps to create the vacuum seems to have become dislodged.Per the report, the issue occurred during procedure.The kit was removed and replaced with new kit (new tbna procedure pack) and the intended procedure (therapeutic endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) was completed.No harm was reported.According to the report , it caused the procedure to be longer than required however, the patient was reported to be "well".No harm was reported, no patient injury, no user injury reported due to the event.Additionally, it was reported that the lidocaine was leaking from the maj-1414 biopsy adaptor.A follow up is in progress asking for more clarification (leak etc.).This report is being submitted for the leaking of lidocaine from (maj-1414) biopsy adaptor.This report is related to a report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
H4: the manufacture date cannot be identified at this time since the lot was not provided.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it¿s likely the forceps plug leak was caused by pressure applied from the distal end of the scope under the following circumstances: the pressure setting in the facility is high.Due to deterioration, scratches, and deformation of the rubber part of the forceps plug, air leakage from the slit is likely to occur.A final root cause of the event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16087567
Report Number9614641-2023-00003
Device Sequence Number20516609
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot NumberKR206302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIDOCAINE.EBUS SCOPE.NA-U401SX4021.
Patient SexUnknown